Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 237, NWS Tallahassee, FL

July 4, 2015Randolph County, Terrell County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 4, 2015, 2:17 PM EDT for Randolph County, Terrell County, Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2015, 2:17 PM EDT (18:17 UTC)
Expired
Jul 4, 2015, 3:00 PM EDT
In force
43 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Randolph County, GA, Terrell County, GA

The radar

The Ft Rucker radar (KEOX), 100 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 773 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
773 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1152 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

451 
WUUS52 KTAE 041817
SVRTAE
GAC243-273-041900-
/O.NEW.KTAE.SV.W.0237.150704T1817Z-150704T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
217 PM EDT SAT JUL 4 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN RANDOLPH COUNTY IN SOUTHWESTERN GEORGIA...
  NORTHERN TERRELL COUNTY IN SOUTHWESTERN GEORGIA...

* UNTIL 300 PM EDT

* AT 217 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THIS STORM WAS LOCATED 8 MILES NORTHEAST OF CUTHBERT...AND
  MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CUTHBERT...DAWSON...SHELLMAN...BRONWOOD...PARROTT...YEOMANS...
  PLEASANT HILL...GRAVES...WADES...OLIVERS MILL...CHAMBLISS...
  OAKVILLE...WHITE HOUSE...BENEVOLENCE...BRIDGES CROSSROAD AND
  BROOKSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3188 8436 3187 8430 3183 8426 3179 8426
      3179 8429 3176 8429 3177 8480 3192 8483
      3193 8480 3192 8480 3192 8469 3193 8468
      3192 8468 3192 8445 3196 8444
TIME...MOT...LOC 1817Z 260DEG 30KT 3188 8473 

$$

42-DVD
2 follow-up statements
030 
WWUS52 KTAE 041841
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
241 PM EDT SAT JUL 4 2015

GAC243-041851-
/O.CAN.KTAE.SV.W.0237.000000T0000Z-150704T1900Z/
RANDOLPH GA-
241 PM EDT SAT JUL 4 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RANDOLPH COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3188 8436 3187 8430 3183 8426 3179 8426
      3179 8429 3176 8429 3177 8456 3177 8460
      3192 8460 3192 8445 3196 8444
TIME...MOT...LOC 1841Z 276DEG 27KT 3184 8452 

$$

GAC273-041900-
/O.CON.KTAE.SV.W.0237.000000T0000Z-150704T1900Z/
TERRELL GA-
241 PM EDT SAT JUL 4 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR CENTRAL TERRELL COUNTY...

AT 241 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR DAWSON...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
DAWSON...BRONWOOD...PARROTT...OAKVILLE...YEOMANS...PLEASANT HILL...
GRAVES...BRIDGES CROSSROAD...OLIVERS MILL AND CHAMBLISS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.

&&

LAT...LON 3188 8436 3187 8430 3183 8426 3179 8426
      3179 8429 3176 8429 3177 8456 3177 8460
      3192 8460 3192 8445 3196 8444
TIME...MOT...LOC 1841Z 276DEG 27KT 3184 8452 

$$

42-DVD
098 
WWUS52 KTAE 041855
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
255 PM EDT SAT JUL 4 2015

GAC273-041905-
/O.EXP.KTAE.SV.W.0237.000000T0000Z-150704T1900Z/
TERRELL GA-
255 PM EDT SAT JUL 4 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TERRELL COUNTY WILL
EXPIRE AT 300 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
TALLAHASSEE.

LAT...LON 3188 8436 3187 8430 3183 8426 3179 8426
      3179 8429 3176 8429 3177 8456 3177 8460
      3192 8460 3192 8445 3196 8444
TIME...MOT...LOC 1853Z 260DEG 30KT 3184 8452 

$$

42-DVD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 9:26 AM EDT, 4 hours 51 minutes earlier.

Area forecast discussion, Jul 4, 9:26 AM EDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
926 AM EDT SAT JUL 4 2015

.NEAR TERM [THROUGH TODAY]...

THE MORNING ANALYSIS CONTINUES TO REVEAL THE PERSISTENT PATTERN OF
RIDGING OVER THE WESTERN STATES AND TROUGHING ACROSS THE EAST. AN
UPPER LEVEL SHORTWAVE IS FORECAST TO MOVE TO MISSISSIPPI BY LATE
THIS AFTERNOON WITH DEEP LAYER SOUTHWEST FLOW ACROSS THE LOCAL
AREA. THE 12Z KTAE SOUNDING IS FAIRLY IMPRESSIVE WITH ALREADY
OVER 2000 J/KG OF SBCAPE NOTED AND MID-LEVEL LAPSE RATES IN THE
6.3-6.5 C/KM RANGE. DEEP LAYER MOISTURE IS NEAR AVERAGE FOR THIS
TIME OF YEAR WITH PWAT VALUES AROUND 1.5 INCHES. GIVEN THAT WE
EXPECT DECENT DELTA THETAE VALUES AND INSTABILITY THIS
AFTERNOON...CONDITIONS APPEAR FAVORABLE FOR THE STORMS THAT
DEVELOP THIS AFTERNOON TO PRODUCE GUSTY WINDS WITH SOME SEVERE
WEATHER POSSIBLE.

THERE IS A LARGE AREA OF RAIN WITH EMBEDDED THUNDERSTORMS STRETCHED
ACROSS PORTIONS OF CENTRAL ALABAMA AND GEORGIA THIS MORNING...AND
THIS COULD SEND AN OUTFLOW BOUNDARY SOUTHWARD THIS AFTERNOON TO BE
AN ADDITIONAL FOCUS FOR THUNDERSTORM DEVELOPMENT ACROSS PORTIONS OF
SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA. THE PREVIOUS FORECAST HAD
ALREADY PLACED THE HIGHEST POPS IN THIS GENERAL LOCATION...SO VERY
FEW CHANGES WERE MADE TO THE POPS FOR TODAY.

&&

.AVIATION...

[THROUGH 12Z SUNDAY] SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS AFTERNOON WITH
GUSTY WINDS POSSIBLE NEAR STORMS. VFR CONDITIONS ARE EXPECTED
OUTSIDE OF CONVECTION. STORMS ARE EXPECTED TO DIMINISH AFTER
SUNSET.

&&

.PREV DISCUSSION [652 AM EDT]...

.SHORT TERM [TONIGHT THROUGH MONDAY]...

THIS EVENING WE EXPECT FAIRLY TYPICAL SUMMERTIME WEATHER, WITH A
20 TO 30 PERCENT CHANCE OF RAIN, LIGHT WINDS, AND MUGGY
CONDITIONS WITH TEMPERATURES IN THE MID 80S AROUND FIREWORKS TIME.
(RAIN CHANCES QUICKLY INCREASE TO 50 PERCENT IN CENTRAL AL AND
GA).

A BROAD, WEAK 500 MB TROUGH WILL REMAIN OVER MUCH OF THE SOUTHEAST.
A FAIRLY STRONG SHORT WAVE TROUGH WILL ROTATE THROUGH THE BASE OF
THE LONG WAVE TROUGH ON SUNDAY, ENHANCING THE RAIN CHANCES FOR OUR
FORECAST AREA. ALTHOUGH THIS SHORT WAVE WILL BE NORTHEAST OF OUR
REGION BY MONDAY, DEEP, MOIST SOUTHWEST WINDS AHEAD OF THE WEAK LONG
WAVE TROUGH AXIS WILL STILL BE FAVORABLE FOR SCATTERED DEEP MOIST
CONVECTIVE CELLS. WITH THE EXPECTED ABOVE-AVERAGE CLOUD COVER, HIGH
TEMPERATURES WILL BE A FEW DEGREES BELOW AVERAGE, GENERALLY IN THE
UPPER 80S TO LOWER 90S. LOWS WILL BE IN THE LOWER TO MID 70S.

.LONG TERM [MONDAY NIGHT THROUGH SATURDAY]...

THE LATEST GFS AND ECMWF SOLUTIONS FORECAST THE WEAK 500 MB TROUGH
OVER THE SOUTHEAST TO QUICKLY DISSIPATE ON TUESDAY, TO BE REPLACED
BY A RELATIVELY SKINNY RIDGE WHICH WILL ACT AS A BRIDGE BETWEEN
HEIGHT MAXIMA IN TX AND IN THE WESTERN ATLANTIC. AT THE SURFACE, THE
BERMUDA RIDGE WILL REMAIN WHERE IT HAS BEEN FOR THE PAST FEW WEEKS,
ACROSS CENTRAL FL. THIS LARGE SCALE WEATHER PATTERN GENERALLY
CORRELATES WELL WITH CLIMO POPS (30-40 PERCENT EACH AFTERNOON AND
EVENING) AND TEMPERATURES (LOWS IN THE 70S AND HIGHS IN THE LOWER
TO MID 90S).

.MARINE...

RELATIVELY LIGHT SOUTHWEST WINDS WILL PERSIST THROUGH THE WEEKEND
AND MUCH OF NEXT WEEK, AS THE BERMUDA RIDGE REMAINS ACROSS CENTRAL
FL.

.FIRE WEATHER...

HAZARDOUS FIRE WEATHER CONDITIONS ARE NOT EXPECTED OVER THE NEXT
SEVERAL DAYS.

.HYDROLOGY...

RIVER STAGES REMAINED BELOW THEIR LOCAL ACTION LEVELS, AND THIS IS
LIKELY TO CONTINUE FOR THE NEXT SEVERAL DAYS AS WE DO NOT EXPECT
ORGANIZED HEAVY RAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...

TALLAHASSEE   93  73  90  72  91 /  50  20  60  30  40
PANAMA CITY   88  78  85  77  86 /  20  20  60  20  40
DOTHAN        89  72  87  71  88 /  60  30  60  30  40
ALBANY        91  72  88  71  89 /  60  30  60  40  40
VALDOSTA      94  72  91  71  91 /  50  20  60  30  40
CROSS CITY    92  73  91  73  91 /  40  20  50  30  40
APALACHICOLA  89  78  86  75  88 /  20  20  40  20  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...DVD
SHORT TERM...FOURNIER
LONG TERM...FOURNIER
AVIATION...DVD
MARINE...FOURNIER
FIRE WEATHER...HARRIGAN
HYDROLOGY...FOURNIER

In the hours before

Local storm report, Jul 4, 1:29 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
129 PM EDT SAT JUL 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TSTM WND DMG     2 WSW PHILEMA           31.74N 84.05W
07/04/2015                   LEE                GA   911 CALL CENTER

            TREE BLOWN DOWN ONTO PHILEMA ROAD NORTH.

&&

08-LAMERS

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 8:09 PM EDTSpecial Weather StatementTAEGrady36 min
Jul 4, 12:52 PM EDTSevere Thunderstorm WarningTAEDougherty, Lee, Turner, Worth68 min
Jul 4, 2:13 PM EDTSevere Thunderstorm WarningTAEBaker, Brooks, Colquitt, Dougherty, Mitchell, Thomas and 2 more62 min
Jul 4, 3:01 PM EDTSevere Thunderstorm WarningTAEThomas44 min
Jul 4, 3:49 PM EDTSevere Thunderstorm WarningTAELowndes26 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.